Analysis & PDE

  • Anal. PDE
  • Volume 2, Number 3 (2009), 305-359.

Stability for strongly coupled critical elliptic systems in a fully inhomogeneous medium

Olivier Druet and Emmanuel Hebey

Full-text: Open access

Abstract

We investigate and prove analytic stability for strongly coupled critical elliptic systems in the inhomogeneous context of a compact Riemannian manifold.

Article information

Source
Anal. PDE, Volume 2, Number 3 (2009), 305-359.

Dates
Received: 29 January 2009
Revised: 22 June 2009
Accepted: 21 July 2009
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1513798039

Digital Object Identifier
doi:10.2140/apde.2009.2.305

Mathematical Reviews number (MathSciNet)
MR2603801

Zentralblatt MATH identifier
1208.58025

Subjects
Primary: 35C20: Asymptotic expansions 58J37: Perturbations; asymptotics
Secondary: 35Q51: Soliton-like equations [See also 37K40] 35Q55: NLS-like equations (nonlinear Schrödinger) [See also 37K10] 35Q60: PDEs in connection with optics and electromagnetic theory

Keywords
Critical equations elliptic systems Riemannian manifolds stability strong coupling

Citation

Druet, Olivier; Hebey, Emmanuel. Stability for strongly coupled critical elliptic systems in a fully inhomogeneous medium. Anal. PDE 2 (2009), no. 3, 305--359. doi:10.2140/apde.2009.2.305. https://projecteuclid.org/euclid.apde/1513798039


Export citation

References

  • M. J. Ablowitz, B. Prinari, and A. D. Trubatch, Discrete and continuous nonlinear Schrödinger systems, London Mathematical Society Lecture Note Series 302, Cambridge University Press, 2004.
  • N. Akhmediev and A. Ankiewicz, “Partially coherent solitons on a finite background”, Phys. Rev. Lett. 82 (1998), 2661–2664.
  • T. Aubin, “Équations différentielles non linéaires et problème de Yamabe concernant la courbure scalaire”, J. Math. Pures Appl. $(9)$ 55:3 (1976), 269–296.
  • S. Brendle, “Blow-up phenomena for the Yamabe equation”, J. Amer. Math. Soc. 21:4 (2008), 951–979.
  • S. Brendle, “On the conformal scalar curvature equation and related problems”, pp. 1–19 in Surveys in differential geometry, XII: Geometric flows, edited by H.-D. Cao and S.-T. Yau, Int. Press, Somerville, MA, 2008.
  • S. Brendle and F. C. Marques, “Blow-up phenomena for the Yamabe equation. II”, J. Differential Geom. 81:2 (2009), 225–250.
  • J. Burke, J. Bohn, B. Esry, and C. Greene, “Hartree-Fock theory for double condensates”, Phys. Rev. Lett. 78 (1997), 3594–3597.
  • L. A. Caffarelli, B. Gidas, and J. Spruck, “Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth”, Comm. Pure Appl. Math. 42:3 (1989), 271–297.
  • D. Christodoulides, T. Coskun, M. Mitchell, and M. Segev, “Theory of incoherent self-focusing in biased photorefractive media”, Phys. Rev. Lett. 78 (1997), 646–649.
  • O. Druet, “From one bubble to several bubbles: the low-dimensional case”, J. Differential Geom. 63:3 (2003), 399–473.
  • O. Druet, “Compactness for Yamabe metrics in low dimensions”, Int. Math. Res. Not. 23 (2004), 1143–1191.
  • O. Druet and E. Hebey, “Blow-up examples for second order elliptic PDEs of critical Sobolev growth”, Trans. Amer. Math. Soc. 357:5 (2005), 1915–1929.
  • O. Druet and E. Hebey, “Elliptic equations of Yamabe type”, IMRS Int. Math. Res. Surv. 1 (2005), 1–113.
  • O. Druet, E. Hebey, and F. Robert, Blow-up theory for elliptic PDEs in Riemannian geometry, Mathematical Notes 45, Princeton University Press, 2004.
  • O. Druet, E. Hebey, and J. Vétois, “Bounded stability for strongly coupled critical elliptic systems below the geometric threshold of the conformal laplacian”, 2009. To appear in J. Funct. Anal.
  • B. Gidas and J. Spruck, “A priori bounds for positive solutions of nonlinear elliptic equations”, Comm. Partial Differential Equations 6:8 (1981), 883–901.
  • E. Hebey and M. Vaugon, “From best constants to critical functions”, Math. Z. 237:4 (2001), 737–767.
  • F. Hioe, “Solitary waves for $N$ coupled nonlinear Schrödinger equations”, Phys. Rev. Lett. 82 (1999), 1152–1155.
  • F. T. Hioe and T. S. Salter, “Special set and solutions of coupled nonlinear Schrödinger equations”, J. Phys. A 35:42 (2002), 8913–8928.
  • T. Kanna and M. Lakshmanan, “Exact soliton solutions, shape changing collisions, and partially coherent solitons in coupled nonlinear Schrödinger equations”, Phys. Rev. Lett. 86 (2001), 5043–5046.
  • M. A. Khuri, F. C. Marques, and R. M. Schoen, “A compactness theorem for the Yamabe problem”, J. Differential Geom. 81:1 (2009), 143–196.
  • Y. Y. Li and L. Zhang, “A Harnack type inequality for the Yamabe equation in low dimensions”, Calc. Var. Partial Differential Equations 20:2 (2004), 133–151.
  • Y. Y. Li and L. Zhang, “Compactness of solutions to the Yamabe problem, II”, Calc. Var. Partial Differential Equations 24:2 (2005), 185–237.
  • Y. Li and M. Zhu, “Yamabe type equations on three-dimensional Riemannian manifolds”, Commun. Contemp. Math. 1:1 (1999), 1–50.
  • F. C. Marques, “A priori estimates for the Yamabe problem in the non-locally conformally flat case”, J. Differential Geom. 71:2 (2005), 315–346.
  • R. M. Schoen, “Variational theory for the total scalar curvature functional for Riemannian metrics and related topics”, pp. 120–154 in Topics in calculus of variations (Montecatini Terme, 1987), edited by M. Giaquinta, Lecture Notes in Math. 1365, Springer, Berlin, 1989.
  • R. M. Schoen, “On the number of constant scalar curvature metrics in a conformal class”, pp. 311–320 in Differential geometry, edited by B. Lawson and K. Tenenblat, Pitman Monogr. Surveys Pure Appl. Math. 52, Longman Sci. Tech., Harlow, 1991.
  • M. Struwe, “A global compactness result for elliptic boundary value problems involving limiting nonlinearities”, Math. Z. 187:4 (1984), 511–517.
  • M. Struwe, Variational methods, Springer, Berlin, 1990.
  • N. S. Trudinger, “Remarks concerning the conformal deformation of Riemannian structures on compact manifolds”, Ann. Scuola Norm. Sup. Pisa $(3)$ 22 (1968), 265–274.